Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Rational Chebyshev approximations for the exponential integral $ E\sb{1}\,(x)$


Authors: W. J. Cody and Henry C. Thacher
Journal: Math. Comp. 22 (1968), 641-649
MSC: Primary 65.25
DOI: https://doi.org/10.1090/S0025-5718-1968-0226823-X
MathSciNet review: 0226823
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Rational Chebyshev approximations are presented for the exponential integral $ {E_1}(x)$ in the intervals $ (0,1]$, $ [1,4]$, and $ [4,\infty )$ with maximal relative errors ranging down to $ {10^{ - 21}}$. $ 25S$ coefficients are also given for a continued-fraction expansion for small $ X$.


References [Enhancements On Off] (What's this?)

  • [1] W. Gautschi & W. F. Cahill, ``Exponential integral and related functions,'' Chapter 5 in Handbook of Mathematical Functions with Formulas, Graphs and Mathematical Tables, edited by M. Abramowitz &I. A. Stegun, Nat. Bur. Standards Appl. Math. Series, 55, Superintendent of Documents, U. S. Government Printing Office, Washington, D. C., 1964; 3rd printing, with corrections, 1965. MR 29 #4914; MR 31 #1400. MR 0177136 (31:1400)
  • [2] E. E. Allen, ``Note 169,'' MTAC, v. 8, 1954, p. 240.
  • [3] C. Hastings, Jr., Approximations for Digital Computers, Princeton Univ. Press, Princeton, N. J., 1955, pp. 188-190. MR 16, 963. MR 0068915 (16:963e)
  • [4] C. Hastings, Jr., ``Note 143,'' MTAC, v. 7, 1953, p. 68.
  • [5] C. W. Clenshaw, Chebyshev Series for Mathematical Functions, National Physical Laboratorv Math. Tables, Vol. 5, Department of Scientific and Industrial Research, H.M.S.O., London, 1962. MR 26 #362.
  • [6] W. Fraser & J. F. Hart, ``On the computation of rational approximations to continuous functions,'' Comm. ACM, v. 5, 1962, pp. 401-403.
  • [7] W. J. Cody & J. Stoer, ``Rational Chebyshev approximations using interpolation,'' Numer. Math., v. 9, 1966, pp. 177-188.
  • [8] P. Henrici, ``Some applications of the quotient difference algorithm'' in High Speed Computing and Experimental Arithmetic, Proc. Sympos. Appl. Math., Vol. 15, Amer. Math. Soc., Providence, R. I., 1963, pp. 159-183. MR 28 #2632. MR 0159415 (28:2632)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.25

Retrieve articles in all journals with MSC: 65.25


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1968-0226823-X
Article copyright: © Copyright 1968 American Mathematical Society

American Mathematical Society